Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 286, NWS Fort Worth, TX

May 5, 2000Young County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 5, 2000, 7:58 AM CDT for Young County, Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
May 5, 2000, 7:58 AM CDT (12:58 UTC)
Expired
May 5, 2000, 8:45 AM CDT
In force
47 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Young County, TX

What was reported inside it

TimeReportWhereRemark
May 5, 8:10 AM CDTHail 1South Bend, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 7:15 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 1.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 508 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
508 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 051301
SVRFTW
TXC503-051345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
758 AM CDT FRI MAY 5 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YOUNG COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 845 AM CDT

* AT 758 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED 
  A SEVERE THUNDERSTORM 10 MILES WEST OF GRAHAM...MOVING 
  SOUTHEAST AT 20 MPH.

* LOCATIONS IN THE PATH OF THIS STORM INCLUDE SOUTH BEND AND THE UPPER
  REACHES OF POSSUM KINGDOM LAKE.

DOPPLER RADAR DETECTED HAIL UP TO TWO INCHES IN DIAMETER WITH THIS
SEVERE THUNDERSTORM.

BOATERS AND OTHER RECREATIONAL INTERESTS SHOULD ACT NOW TO REACH 
SHELTER.
  
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3318 9879 3302 9889 3296 9877 3296 9844

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 6:25 AM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, May 5, 6:25 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
625 AM CDT FRI MAY 5 2000

UPPER LOW OVER FORT SMITH THIS AM AND FORECAST TO MOVE DUE NORTH
DURING THE NEXT 24-36 HOURS. THE AIRMASS REMAINS UNSTABLE AS
INDICATED BY THE WAA CONVECTION NEAR TYLER THIS MORNING. OUTFLOW
BOUNDARY LEFT OVER FROM YESTERDAY/S MCS IN SOUTHEAST TEXAS WILL MOVE
NORTH TODAY AND SHOULD BECOME THE FOCUS FOR CONVECTION LATE THIS
AFTERNOON. CURRENT INDICATORS IS TSTRMS WILL BEGIN EAST OF THE REGION
AND BUILD WEST INTO THE FORECAST AREA DUE PRIMARILY TO THE LIGHT FLOW
ALOFT. SOME OF THE STORMS WILL BE SEVERE. ACTIVITY SHOULD END LATE
TONIGHT OR EARLY SATURDAY MORNING. IT IS TOO HARD TO PICK REGION FOR
GREATEST RISK OF CONVECTION AS TSTRMS WILL PRODUCE NEW OUTFLOW
BOUNDARIES AFFECTING FURTHER CONVECTION...SO HAVE BROADBRUSHED POPS.
IN EXTENDED PERIOD...LATEST MRF MODEL KEEPS NEXT CHANCE OF
THUNDERSTORMS ON TUESDAY...NO CHANGES THERE.

DFW 83/67/83/67 2420      ACT 85/68/87/68 2300

.FTW...CAUTION ON AREA LAKES THIS AFTERNOON WEST AND CENTRAL.

82

.AVIATION...
PROB OF THE DAY WILL BE HOW TSTRMS AFFECT AIRPORTS. THIS MORNINGS
TSTRMS MAY DEVELOP INTO METRO AIRPORTS BUT HAVE LEFT CHC OUT FOR
INITIAL ISSUANCE. ACTIVITY WILL END LATER THIS AM. THEN MORE ARE
EXPECTED LATE THIS AFTN AND EVE ALONG NORTHWARD MOVING OUTFLOW FROM
FRIDAY/S MCS IN SE TEXAS. MODELS FORECAST LARGE COMPLEX MOVING SOUTH
OF RED RIVER EARLY SAT AM AS WELL. 82

In the hours before

Special weather statement, May 5, 5:00 AM CDT, 2 hours 58 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051700-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
500 AM CDT FRI MAY 5 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT FOR ALL OF NORTH CENTRAL TEXAS.

SOME CLEARING IS EXPECTED ACROSS NORTH TEXAS THIS AFTERNOON. WITH
SOLAR HEATING...ATMOSPHERIC CONDITIONS ARE EXPECTED TO BECOME QUITE
UNSTABLE ACROSS NORTH CENTRAL TEXAS THIS AFTERNOON. AN OUTFLOW
BOUNDARY ACROSS CENTRAL TEXAS WILL LIFT NORTH THIS
AFTERNOON AND EVENING...AND WILL BE A FOCUS FOR THUNDERSTORM
DEVELOPMENT. FORECAST WIND PROFILES SUGGEST LARGE HAIL AND DAMAGING
WINDS ARE THE PRIMARY THREATS WITH THUNDERSTORMS THAT DO FORM.

STORM SPOTTER AND EMERGENCY MANAGEMENT GROUPS ARE ADVISED TO MONITOR
THE LATEST WEATHER TRENDS. ACTIVATION MAY BE REQUIRED AFTER 2 PM.

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV
(NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN
OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...
SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).

83
Special weather statement, May 5, 6:55 AM CDT, 1 hour 3 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051500-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED...
NATIONAL WEATHER SERVICE FORT WORTH TX
655 AM CDT FRI MAY 5 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING
MAINLY ALONG AND EAST OF A SHERMAN...CORSICANA...WACO LINE.  THIS
INCLUDES THE CITIES OF GRAHAM...STEPHENVILLE...GAINESVILLE...TEMPLE
AND THE DALLAS/FORT WORTH METROPLEX. THE MAIN THREAT WILL BE FROM
LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH
CENTRAL TEXAS THIS AFTERNOON AND TONIGHT.

EARLY THIS MORNING...STRONG THUNDERSTORMS WERE DEVELOPING ALONG A
SURFACE BOUNDARY ALONG A WICHITA FALLS...STEPHENVILLE...BROWNWOOD
LINE.  THESE STORMS WILL PERSIST THROUGH A GOOD PORTION OF THE
MORNING. AND SPOTTER ACTIVATION...ESPECIALLY WEST OF INTERSTATE
35 MAY OCCUR AT ANY TIME THIS MORNING.

THE BOUNDARY FROM THIS MORNING STORMS...COMBINED WITH ANOTHER
BOUNDARY IN CENTRAL TEXAS...WILL MOVE NORTHWARD DURING THE
AFTERNOON AND EVENING...PROVIDING THE FOCUS FOR ADDITIONAL
THUNDERSTORM DEVELOPMENT.

THE ATMOSPHERE REMAINS MOIST AND UNSTABLE ACROSS ALL OF NORTH
TEXAS.  IN ADDITION...SOME CLEARING IS EXPECTED ACROSS NORTH TEXAS
THIS AFTERNOON. WITH SOLAR HEATING...CONDITIONS ARE EXPECTED TO
BECOME QUITE UNSTABLE ACROSS NORTH CENTRAL TEXAS THIS AFTERNOON.

FORECAST WIND PROFILES SUGGEST LARGE HAIL AND DAMAGING WINDS ARE THE
PRIMARY THREATS WITH THUNDERSTORMS THAT DO FORM...BUT THE POTENTIAL
EXISTS FOR AN ISOLATED TORNADO OR TWO IN THE VICINITY OF THESE
BOUNDARIES THIS AFTERNOON AND EVENING.

STORM SPOTTER ACTIVATION...MAY BE REQUIRED ANYWHERE ACROSS THE
SLIGHT RISK AREA BY MID TO LATE AFTERNOON.

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV
(NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN
OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...
SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).

05
Special weather statement, May 5, 7:13 AM CDT, 45 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051500-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...CORRECTED...
NATIONAL WEATHER SERVICE FORT WORTH TX
713 AM CDT FRI MAY 5 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING
MAINLY ALONG AND WEST OF A SHERMAN...CORSICANA...WACO LINE.  THIS
INCLUDES THE CITIES OF GRAHAM...STEPHENVILLE...GAINESVILLE...TEMPLE
AND THE DALLAS/FORT WORTH METROPLEX. THE MAIN THREAT WILL BE FROM
LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH
CENTRAL TEXAS THIS AFTERNOON AND TONIGHT.

EARLY THIS MORNING...STRONG THUNDERSTORMS WERE DEVELOPING ALONG A
SURFACE BOUNDARY ALONG A WICHITA FALLS...STEPHENVILLE...BROWNWOOD
LINE.  THESE STORMS WILL PERSIST THROUGH A GOOD PORTION OF THE
MORNING. AND SPOTTER ACTIVATION...ESPECIALLY WEST OF INTERSTATE
35...MAY OCCUR AT ANY TIME THIS MORNING.

THE BOUNDARY FROM THIS MORNING STORMS...COMBINED WITH ANOTHER
BOUNDARY IN CENTRAL TEXAS...WILL MOVE NORTHWARD DURING THE
AFTERNOON AND EVENING...PROVIDING THE FOCUS FOR ADDITIONAL
THUNDERSTORM DEVELOPMENT.

THE ATMOSPHERE REMAINS MOIST AND UNSTABLE ACROSS ALL OF NORTH
TEXAS.  IN ADDITION...SOME CLEARING IS EXPECTED ACROSS THE
REGION THIS AFTERNOON. WITH SOLAR HEATING...CONDITIONS ARE
EXPECTED TO BECOME QUITE UNSTABLE.

FORECAST WIND PROFILES SUGGEST LARGE HAIL AND DAMAGING WINDS ARE THE
PRIMARY THREATS WITH THUNDERSTORMS THAT DO FORM...BUT THE POTENTIAL
EXISTS FOR AN ISOLATED TORNADO OR TWO IN THE VICINITY OF THESE
BOUNDARIES THIS AFTERNOON AND EVENING.

STORM SPOTTER ACTIVATION...MAY BE REQUIRED ANYWHERE ACROSS THE
SLIGHT RISK AREA BY MID TO LATE AFTERNOON.

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV
(NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN
OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...
SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).

05

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 8:17 AM CDTSevere Thunderstorm WarningFWDStephens43 min
May 5, 8:41 AM CDTSevere Thunderstorm WarningFWDParker49 min
May 5, 10:40 AM CDTSevere Thunderstorm WarningFWDErath50 min
May 5, 11:57 AM CDTSevere Thunderstorm WarningFWDDelta, Hopkins48 min
May 5, 12:17 PM CDTSevere Thunderstorm WarningFWDWise43 min
May 5, 3:54 PM CDTSevere Thunderstorm WarningFWDFalls51 min
May 5, 4:15 PM CDTSevere Thunderstorm WarningFWDMilam, Robertson45 min
May 5, 4:54 PM CDTSevere Thunderstorm WarningFWDMilam, Robertson51 min
May 5, 6:06 PM CDTSevere Thunderstorm WarningFWDMilam39 min
May 5, 6:41 PM CDTFlash Flood WarningFWDMilam2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.